Who’d have thought an ad about constipation would be the winner of the Super Bowl? 6



View Profile

Even if you don’t give a hoot about American football, it’s fun to watch all the ads that are made (to fill $5 million spots!).

This year we saw Helen Mirren ticking people off about drink driving, Super Bowl ‘baby boomers’ singing along with Seal, and attack of the sausage dogs, among many others.

But there was one ad that really stood out from the rest for tackling a health issue no one talks about (and paying a fortune to do so).

The “Poop envy” guy is suffering from constipation brought on by his pain medication, and he mopes around the place gazing longingly at toilet doors and searching for fruit and sugar.

The message of the ad campaign is to make people aware that constipation caused by opioid pain medication is different:

  • Opioids block pain signals, but they can also block activity in the bowel
  • OIC is one of the most common side effects of opioids
  • OIC can last for as long as you’re taking opioids to manage your chronic pain

Signs it may be time to talk to your health care provider about OIC

  • Hard stools: The appearance of your stool is an important clue to your digestive health. Dry, hard stools are a good indicatorof constipation
  • Decreased number of bowel movements: Many patients taking opioid medications experience a decreased number of bowel movements, which may be an indicator of OIC
  • Feeling of incomplete evacuation: If you are using the restroom often but do not feel you are having complete bowel movements, this could be a symptom of OIC

Can you relate to this ad?

Starts at 60 Writers

The Starts at 60 writers team seek out interesting topics and write them especially for you.

  1. it still gets back to fibre, we eat less than 1/5th the amount of daily fibre we need, and changing that will change the effect of chemical reactions. add more water and you lessen the effect again. it won’t stop it but it will decrease the severity by a huge amount.

    1 REPLY
    • Fred Avery I think you did not get the whole story It is OPIOID induced constipation, not the usual kid brought on by lack of fluids and fibre.. Speak to your Dr who should have prescribed an aperient with your pain medications

Leave a Reply

Your email address will not be published. Required fields are marked *